Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 25, NWS Elko, NV

August 21, 2006

NWS Elko, NV issued this red flag warning at Aug 21, 2006, 2:27 AM PDT. It took effect at Aug 21, 2006, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2006, 2:27 AM PDT (09:27 UTC)
In effect from
Aug 21, 2006, 11:00 AM PDT
Expired
Aug 21, 2006, 9:07 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 20, 1:30 PM PDT, 12 hours 57 minutes earlier.

Area forecast discussion, Aug 20, 1:30 PM PDT, 12 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
130 PM PDT SUN AUG 20 2006

.SYNOPSIS...DRY CONDITIONS ASSOCIATED WITH HIGH PRESSURE WILL
PERSIST OVER NORTHERN AND CENTRAL NEVADA THROUGH NEXT WEEK. A FEW
DRY THUNDERSTORMS WILL DEVELOP EACH AFTERNOON OVER EASTERN NEVADA
THROUGH MONDAY.
&&

.SHORT TERM...WILL CONTINUE RED WARNING FOR ZONES 452...454 AND 455
THROUGH EXPIRATION TIME OF 9PM THIS EVENING WITH DRY THUNDERSTORMS
EXPECTED. AS TROF PUSHES ACROSS NORTHERN CA...WINDS INCREASE IN THE
AFTERNOON OVER CWA...ESPECIALLY SOUTHERN ZONES. THEREFORE WILL
KEEP FIRE WEATHER WATCH OUT FOR FWX ZONE 457 ON MONDAY FOR WINDS AND
LOW RHS. DRY THUNDERSTORMS EXPECTED TO DEVELOP AGAIN IN NORTHEASTERN
ELKO COUNTY MONDAY WHERE LIS NEAR ZERO...BUT TSTMS NOT WIDESPREAD AS
H7 CONVERGENCE JUST NORTH OF ID-NV BORDER. REST CWA BREEZY AND DRY
UNDER A STABLE AIRMASS MONDAY AND TUESDAY. HARMER

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY...LITTLE
WIDESPREAD RELIEF IN SIGHT WITH THE RECENT LACK OF RAINFALL
THROUGH THIS WEEK...ALL MODELS IN BASIC AGREEMENT KEEPING WEAK U/L
TROUGH OFF THE COAST OF CALIF...WHICH MEANS MORE DRY WRLY TO SWRLY
FLOW FOR MOST OF THE AREA. ZONAL FLOW EXPECT FOR THE MIDDLE PORTION
OF THE WEAK AS WEAK U/L DISTURBANCE...ASSOCIATED WITH NEARLY
STATIONARY ERN PAC TROUGH...PUSHES INTO THE NW U.S. AND WEAKENS. GFS
SHOWS U/L RIDGE AXIS BEGINNING TO PUSH NORTH INTO SRN AND CNTRL NV BY
LATE WEDNESDAY AND THURSDAY...WHICH RESULTS IN BACKING MIDLEVEL WINDS
OUT OF THE SOUTH AND ALLOWING LIMITED MONSOON MOISTURE TO DRIFT
NORTHWARD. WITH WEAK SEMIPERMANENT TROUGH OFF THE WEST COAST...ENOUGH
DRY AIR WILL BE IN PLACE OVER THE REGION FOR LIMITED TSTORM
ACTIVITY...MAINLY CONFINED OVER THE CNTRL MOUNTAINS THROUGH THIS
WEEK. ECMWF AND UKMET SHOW PAC TROUGH EVENTUALLY MOVING INLAND BY
FRIDAY WITH A RISK OF TSTORMS IN ERN NV. EITHER WAY...WILL BE MOSTLY
DRY THROUGH THE WEEK ACROSS MOST ZONES WITH ISOLD DRY TSTORMS
POSSIBLE OVER ERN ZONES...MAINLY EAST CNTRL ALONG AND SOUTH OF THE
U.S. HIGHWAY 50 CORRIDOR IN THE MOUNTAINS. ECWMF AND UKMET SOLUTION
HINTS TOWARDS SLIGHTLY LOWER TEMPS WITH POSITION OF TROUGH OVER CNTRL
CALIF AND WRN NV. PREFER A BLEND OF THE ECWMF AND GFS...LOWERED TEMPS
A FEW DEGS BUT BASICALLY KEPT THEM NEAR NORMAL. KEPT POPS FROM PREV.
SHIFT.

GFS HINTING TO THE POSSIBILITY OF SOME RELIEF BY NEXT WEEKEND...
SHOWING DEEP SUBTROPICAL MOISTURE...POSSIBLY FROM A WEAKENING
TROPICAL CYCLONE...PUSHING ACROSS THE SW FROM THE CNTL PAC AS
NEGATIVELY TILTED U/L TROUGH DIGS FAR SE AND POSITIONS ITSELF JUST
OFF THE CALIF COASTLINE BY SATURDAY NIGHT. GFS SHOWING 60 KT JET
OVERHEAD WITH PW/S INCREASING TO OVER 1 INCH ACROSS SRN/CNTRL NV BY
LATE SUNDAY. 12Z ECWMF NOW SHOWING A SIMILAR SOLUTION TO THE GFS...
COMPARED TO A TOTALLY DIFFERENT 00Z SOLUTION LAST NIGHT. KEPT MINIMAL
POPS FOR NOW...WILL WAIT UNTIL A FEW MORE MODEL RUNS BEFORE CHANGING
EXTENDED FORECAST. PLUS...MODELS TYPICALLY HAVE DIFFICULTY WITH
TROPICAL CYCLONES AND ASSOCIATED MOISTURE ADVECTION 5 TO 7 DAYS
OUT.  TRUDEL

&&

.AVIATION...VFR CONDITIONS EXPECTED.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FOR FWZ452-455-457 THROUGH 9PM PDT THIS EVENING.

FIRE WEATHER WATCH FWZ457 MONDAY.
Hazardous weather outlook, Aug 20, 5:03 AM PDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
503 AM PDT SUN AUG 20 2006

NVZ031>037-210400-
EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
503 AM PDT SUN AUG 20 2006

.DAY ONE...TODAY AND TONIGHT.

MINOR AMPLIFICATION OF A HIGH PRESSURE RIDGE CENTERED NEAR THE
4-CORNERS REGION OF THE COUNTRY WILL ALLOW LIMITED MOISTURE TO
FLOW INTO THE GREAT BASIN REGION TODAY. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER PORTIONS OF NORTHERN AND CENTRAL NEVADA
THIS AFTERNOON AND LAST THROUGH MID-EVENING. THUNDERSTORMS THAT
DEVELOP WILL CONTAIN LITTLE OR NO RAINFALL AND MAY PRODUCE
OUTFLOW WIND GUSTS TO 45 MPH. A RED FLAG WARNING HAS BEEN ISSUED
FOR FIRE WEATHER ZONES 452...454 AND 455. PLEASE REFER TO PRODUCT
RNORFWLKN FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ013-210400-
NORTHERN NYE COUNTY-
503 AM PDT SUN AUG 20 2006

.DAY ONE...TODAY AND TONIGHT.

MINOR AMPLIFICATION OF A HIGH PRESSURE RIDGE CENTERED NEAR THE
4-CORNERS REGION OF THE COUNTRY WILL ALLOW LIMITED MOISTURE TO
FLOW INTO THE GREAT BASIN REGION TODAY. ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER NORTHERN NYE COUNTY WITH THE POSSIBILITY OF
SCATTERED THUNDERSTORMS DEVELOPING NEAR HIGHWAY 50 IN THE FAR
NORTHERN PORTION OF FIRE WEATHER ZONE 457. THUNDERSTORMS THAT DEVELOP
WILL CONTAIN LITTLE OR NO RAINFALL AND MAY PRODUCE OUTFLOW WIND
GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HIGH PRESSURE WILL BEGIN TO SHIFT EAST ON MONDAY IN ADVANCE OF A
WEAK UPPER LEVEL LOW PRESSURE SYSTEM. AS THIS SYSTEM APPROACHES...
WINDS WILL INCREASE OVER PORTIONS OF CENTRAL NEVADA. BREEZY
CONDITIONS ARE POSSIBLE BY MONDAY AFTERNOON IN FIRE WEATHER ZONE
457 AND WIND GUSTS ARE EXPECTED TO EXCEED 30 MPH. THESE STRONG
WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL POSE A CONCERN FOR
FIRE WEATHER INTERESTS. PLEASE REFER TO PRODUCT RNORFWLKN FOR
FURTHER DETAILS.

LW

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:27 AM PDTFire Weather WatchLKN25 hr

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.